Funnel Cloud, Palm Beach
- When
- August 4, 11:55 AM EST
- Where
- Palm Beach County, 0.69 mi S of Palm Beach Gardens
- Reported by
- Broadcast Media
- Coordinates
- 26.790, -80.070
Photos received via broadcast and social media show funnel cloud in Riviera Beach.
Moist and unstable led to numerous afternoon showers and storms across South Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Moist and unstable led to numerous afternoon showers and storms across South Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 4, 8:14 AM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 914 AM EDT TUE AUG 4 2015 .UPDATE... NO CHANGES TO CURRENT THINKING WITH THE 12Z MFL SOUNDING CONFIRMING A DEEPER SOUTH-SOUTHEAST FLOW HAS DEVELOPED ACROSS SOUTH FLORIDA. MOISTURE HAS ALSO INCREASED A TAD WITH THE PWAT BACK UP TO JUST UNDER 2" BUT MID LEVEL LAPSE RATES CONTINUE TO BE MEAGER AT LESS THAN 6C/KM. STRONG DIURNAL HEATING WILL OVERCOME SOME OF THE WEAK INSTABILITY BUT MOST STORMS WILL BE CONCENTRATED OVER THE INTERIOR BUT COULD AFFECT THE EAST COAST SUBURBS UPON INITIALIZATION. KOB && .PREV DISCUSSION... /ISSUED 739 AM EDT TUE AUG 4 2015/ AVIATION... NO CHANGES TO PREVIOUS THINKING WITH MOSTLY VFR CONDITIONS AND A LITTLE MORE OF A SOUTHEAST PUSH TO THE CONVECTION TODAY. THERE COULD BE A FEW SHOWERS BEFORE MOVING INLAND AND THUS A SMALL THREAT FOR TSRA AT KTMB. WIND WILL BE L/V THIS MORNING BECMG E 7-8 KT ALONG THE EAST COAST AND SW AT KAPF. KOB PREV DISCUSSION... /ISSUED 241 AM EDT TUE AUG 4 2015/ DISCUSSION... UPPER TROUGH OVER THE EASTERN CONUS WILL LIFT NORTHEAST TODAY...AND THE SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC WILL PUSH INTO THE FLORIDA PENINSULA. SURFACE LOW PRESSURE OVER COASTAL GEORGIA/SOUTH CAROLINA WILL MOVE QUICKLY NORTHEASTWARD TODAY...AND THE SURFACE RIDGE AXIS WILL SLIDE NORTHWARD INTO CENTRAL FLORIDA. THIS WILL ALLOW DEEP EAST TO SOUTHEAST FLOW TO RETURN TO THE REGION. HIRES AND GLOBAL MODELS SHOW THAT SHOWERS AND POSSIBLY A FEW STORMS MAY DEVELOP THIS MORNING ALONG THE EAST COAST AND MOVE INLAND. THE EAST COAST SEA BREEZE WILL DEVELOP BY MID/LATE MORNING...WITH CONVECTION THEN DEVELOPING ACROSS THE INTERIOR AND MAINLY INLAND OF THE METRO AREAS IN THE EARLY/MID AFTERNOON. LAPSE RATES WILL STEEPEN SLIGHTLY THIS AFTERNOON AS DRIER AIR IN THE 700-500MB LAYER MOVES INTO THE REGION...WITH THE FREEZING LEVEL FORECAST TO RISE ABOVE 15.5KFT. SO CANNOT RULE A FEW STRONG WIND GUSTS...MAINLY ACROSS THE EVERGLADES. A LARGE AREA OF SAHARAN DUST CURRENTLY ACROSS PUERTO RICO AND HISPANIOLA AND NORTHWARD INTO THE WESTERN ATLANTIC WILL PUSH INTO THE CENTRAL BAHAMAS BY WEDNESDAY MORNING. A WEAK AREA OF VORTICITY FROM AN OLD UPPER LOW WILL PUSH NORTHEAST...BRINGING COOLER TEMPERATURES ALOFT (AROUND -7.5C AT 500MB). THE FLOW ALOFT WILL VEER TO THE SOUTH AS WELL...AND A BRIEF MOISTURE SURGE IS FORECAST AHEAD OF THE SAHARAN DUST WITH PWATS INCREASING TO 2-2.25 INCHES. THIS WILL LEAD TO GOOD RAIN CHANCES ACROSS THE REGION. THE STEERING FLOW WILL ALSO RELAX THROUGHOUT THE DAY...AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. DRY AIR AND SAHARAN DUST PUSH INTO THE REGION QUICKLY ON THURSDAY...WITH PWATS FALLING FROM 2 INCHES IN THE MORNING TO LESS THAN 1.5 INCHES BY THE AFTERNOON ALONG THE SOUTHEAST COAST. SO MAINLY DRY CONDITIONS WILL PREVAIL FOR THE SOUTHEAST COASTAL AREAS...WITH THE BEST RAIN CHANCES ACROSS THE LAKE REGION THURSDAY AFTERNOON. STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE. FRIDAY AND SATURDAY...THE UPPER RIDGE WILL WEAKEN ONCE AGAIN WITH A SHORTWAVE TROUGH RIDING SOUTHEAST INTO THE MID ATLANTIC STATES...AND THEN PUSHING OFF THE EASTERN SEABOARD. THIS WILL PROVIDE NORTHERLY FLOW ALOFT ACROSS SOUTH FLORIDA. THE SURFACE RIDGE AXIS NEAR LAKE OKEECHOBEE ON FRIDAY WILL REMAIN ALMOST STATIONARY. ANOTHER LOW LEVEL TROUGH WILL PUSH INTO NORTH FLORIDA OVER THE WEEKEND BEFORE STALLING. THE 850MB RIDGE WILL BISECT THE REGION THROUGH THE PERIOD. DRY AIR AND SAHARAN DUST WILL ENGULF SOUTH FLORIDA...AND ONLY MEAGER RAIN CHANCES ARE EXPECTED. SUNDAY AND MONDAY...SLIGHT MOISTENING IS FORECAST TO TAKE PLACE EACH DAY...BUT SIGNIFICANT DRY AIR WILL REMAIN IN THE MID LEVELS. A SHEAR AXIS MAY PUSH INTO THE LAKE REGION IN SUNDAY AFTERNOON AND THEN REMAIN ACROSS SOUTH FLORIDA THROUGH EARLY NEXT WEEK. DEEP EASTERLY FLOW WILL RESUME...WITH THE BEST CHANCES OF RAIN ACROSS THE INTERIOR WEST AND TOWARDS THE GULF COAST. HIGHS ARE FORECAST TO BE IN THE LOW 90S EVERYDAY...WITH LOWS IN THE 70S TO AROUND 80 DEGREES. HEAT INDICES ARE FORECAST TO BE 100-105F EACH AFTERNOON. AVIATION... WITH SURFACE LOW PRESSURE DEPARTING NORTH FL, SE TO E FLOW WILL BE MORE UNIFORM ACROSS SOUTH FLORIDA THAN YESTERDAY. THIS SHOULD KEEP THE MOST NUMEROUS THUNDERSTORMS OVER THE INTERIOR. VCTS WAS USED AT TMB IN CASE ANY OUTFLOWS STIR UP ANY CONVECTION THERE, BUT WENT WITH VCSH ELSEWHERE MORNING THROUGH EARLY AFTERNOON. APF GULF BREEZE EXPECTED AROUND 18Z. MARINE... SOUTHEASTERLY TO EASTERLY SURFACE WINDS AVERAGING AROUND 10 KNOTS SHOULD PREVAIL ACROSS THE ATLANTIC WATERS TODAY WITH SEAS AROUND 2 FEET OR LESS. LIGHTER AND MAINLY VARIABLE WINDS ARE EXPECTED ACROSS THE GULF WATERS. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AND NIGHT ALONG THE ATLANTIC WATERS THROUGH THE MIDDLE OF THE WEEK. MUCH DRIER AIR MAY KEEP ACTIVITY ISOLATED OVER THE ATLANTIC WATERS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 77 91 77 / 30 10 50 20 FORT LAUDERDALE 91 79 91 80 / 30 10 50 20 MIAMI 92 78 92 80 / 30 10 50 20 NAPLES 91 76 91 78 / 30 10 30 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 643 AM EDT TUE AUG 4 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 042245- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 643 AM EDT TUE AUG 4 2015 ...SCATTERED TO NUMEROUS THUNDERSTORMS... ...SLIGHT CHANCE OF WATERSPOUTS ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY, MAINLY ACROSS THE INTERIOR. THE MAIN HAZARDS WILL BE CLOUD TO GROUND LIGHTNING, GUSTY WINDS, AND HEAVY DOWNPOURS. WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS THROUGH THE ATLANTIC WATERS AND BISCAYNE BAY, ESPECIALLY WITHIN ANY CONVERGENT LINES OF CLOUDS AND/OR SHOWERS. FLOODING: NUMEROUS SLOW MOVING THUNDERSTORMS COULD LEAD TO HIGH WATER IN POOR DRAINAGE AREAS THROUGH PARTS OF THE INTERIOR. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40-50 MPH. TEMPERATURES: THE HEAT INDEX OVER PARTS OF THE INTERIOR MAY REACH 100 DEGREES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING, ESPECIALLY OVER THE INTERIOR. THE PRIMARY IMPACT FROM THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING, GUSTY WINDS AND LOCALIZED FLOODING. MAXIMUM HEAT INDEX VALUES EACH DAY WILL REACH THE 100 TO 105 DEGREE RANGE DURING THE MIDDAY TO LATE AFTERNOON TIME FRAME ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The Miami radar (KAMX), 136 km away, was scanning. The volume nearest the first event began at 16:56 UTC.
1 funnel cloud. Local standard time, as filed.
Photos received via broadcast and social media show funnel cloud in Riviera Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594040.